I have been on Effexor XR 150mg for 2 months and now I want off cause I hate this pill my doctor cut me down to 75mg for 1 month now he put me on 37.5 mg for 7 days how likely am I going to have bad withdrawals from this drug with taking it only for 3 months! They suspect I have serotonin syndrome I am on Buspar too I was on 10 mg I weened myself down to 5 mg. Any help on what I'm going to feel and how bad is it going to be getting off will help me please I am scared! The Lord is the greatest physician! I know this I should have listened to my brain when it said no don't take this pill! I have read horror stories and people have been on higher doses for longer amounts of time has anyone ever heard of death coming off this drug. My heart has been racing when I was on 150 mg my blood pressure was high so he dropped me to 75 mg my blood pressure got better but my heart rate went up and fever now I am on my first day of 37.5 for one week and I am scared my heart is going to race and blood pressure will go up and I fear death! I am 36 years old and I have PTSD I take Kolopin.5 twice a day and fish oil and I take plaquinel for SLE Lupus. This has turned my whole life upside down. I can't even care for my kids or family or myself due to my racing heart and fear of serotonin syndrome!
As a long time user (and as of today I am 7 days off of it!) it sounds to me like you are going down too fast. It has been by experience I needed about a month or more at one dose before cutting down to another. Your body needs time to adjust. I don't know the particulars about your situation, but I would CALL YOUR DOCTOR and tell him what you are telling us.
Good luck and God bless in this journey.
I have PTSD and when it acts up everything is 10 fold. It is the nature of the beast. PTSD can be a complex disorder to treat. I also had a bad reaction to Effexor. But I did not die, and neither are you. We tend to have extreme anxiety when we are in fear of something. The PTSD anxiety turns the fight or flight syndrome on that we are unable to control. Rapid heart beat and a rise in blood pressure. Add Effexors side effects you could be having a culmination of both. You will soon be off Effexor and feeling better. You may have some withdrawal symptoms but those will not last long since you have gradually reduced your dose. There are many SSRIs to choose from that help PTSD. You have Kolopin to help with anxiety. There are also Blood Pressure meds that are prescribed for PTSD symptoms. Just know that you have options and this will get better. Work closely with your doctor and it will all work out. Your world will soon be right side up.
My prayers are with you.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 19 Jun 2012 • 2 answers
Updated 21 Oct 2014 • 4 answers
Updated 13 Dec 2016 • 4 answers
Updated 26 Oct 2018 • 3 answers
Updated 10 days ago • 3 answers